MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX 96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX 96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX9690MSIM125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark bmx96 access system (bmx96) confirmed that the catheter was fractured.The complaint indicated that the bmx96 was torqued and became damaged.If the bmx96 is torqued unrestrained against resistance during use, damage such as a fracture may occur.The root cause of resistance could not be determined.Further evaluation revealed clamp marks and additional fracture on the catheter shaft.Based on the reported complaint, the clamp mark likely occurred during removal of the bmx96 with the sheath using clamps and the additional fracture was intentionally done in order to maintain wire access.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the right common carotid artery (cca) using a benchmark bmx96 access system (bmx96), a non-penumbra sheath, and a guidewire.During the procedure, the physician advanced the bmx96 and the guidewire into the right cca.The bmx96 was torqued in the common iliac artery and became damaged.The physician was unable to advance a guidewire through the bmx96.The bmx96 then fractured upon retraction but was stuck in the sheath.The physician then decided to remove the bmx96 and the sheath together from the patient.The physician clamped the bmx96 upon removing it with the sheath and made another fracture in order to maintain wire access.The procedure was completed using a new bmx96 and a new non-penumbra sheath.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK BMX 96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22092256
Report Number3005168196-2025-00179
Device Sequence Number20559395
Product Code DQY
UDI-Device Identifier00815948022683
UDI-Public00815948022683
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K213390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMX9690MSIM125
Device Lot NumberH00006590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale